# SDR 9JLA2023021034502

- Difficulty date: February 10, 2023
- Submitted: February 10, 2023
- Operation: Air carrier
- Aircraft: N989BJ
- Make and model: Piagio P180
- Aircraft serial: 1152
- Aircraft time: 3,438 hours, 2,892 cycles
- System (JASC): 7110 · Engine Cowling System
- Part: Unknown
- Condition: Unknown
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING POST FLIGHT MAINTENANCE CHECKS THE TECHNICIAN NOTED A CRACK IN THE RIGHT ENGINE UPPER COWL MATERIAL THAT WAS APPROXIMATELY 3 INCHES LONG. THE CRACK IS POSITIONED 39 INCHES AFT OF THE LEADING EDGE OF THE RIGHT COWL INLET LIP ON THE INBOARD SIDE OF THE COWL AND 14 INCHES UP FROM THE SEPARATION EDGE OF THE PANEL. IT IS BELIEVED THAT THIS DAMAGE WAS CAUSED DURING FUELING OPERATIONS WHEN THE FUELING TECH USES THE COWLING AS A PUSH OFF TO ACCESS THE UPPER PORTIONS OF THE WING. A TEMPORARY REPAIR WAS APPLIED TO THE COWLING ALLOWING 100 HRS OF SERVICE BEFORE PERMANENT REPAIRS ARE NEEDED.
